It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board


Bipolar Disorder Board Index


Hello wobbly,
I have been on lots of different medicines/combos over the last 18 years, including as many as 6 meds at once with my doctor I used to have when I lived in another state. He was extremely knowledgeable and skilled, I never really felt anywhere near good until my 5-year stint with him began.
Anyhow what I am getting at is there is nothing "wrong" in general with taking 2 ad's or even a max of 3 depending on the person (according to the above doctor). I've noticed over the years that so many doctors and patients are so extremely concerned about minimizing the number of meds that they spew forth witty "truisms" such as (here are some of the ones I have actually heard):
-"never use any more than one antipsychotic at the same time" (this is nonsense in part because an antipsychotic such as Seroquel may actually help one's MOOD)
-"never start taking a new med until you are completely off of the one it is replacing" (so what are you supposed to do? Suffer from your condition again in the meantime??)
-"never mix 2 antidepressants, because it will then be impossible for the doctor to determine 'what is doing what'" (preposterous - a skilled shrink can handle up to 3)

Having said all this there is definitely advantages to not being on TOO many meds, since number of side effects will increase, you may be more drowsy or 'hazy' during the day; may sleep more; etc. And it does sound a little odd to me that you are on both lamictal and lithium, but of course I am not a doctor.
Also, are you taking the Zyprexa just for mood stability, just schizoprenia, or both? (Zyprexa helps with both). Another issue is the Remeron, it can be such a problem as far as weight gain (don't know if you're experiencing this) that you might consider switching to a different a/d first before trying 2. Or have you already tried all the others that your doctor thinks are appropriate for you? (Effexor is another 'atypical' antidepressant. It works at some level on all 3 of the major neurotransmitters, depending on how high the dose is). Not that Effexor is in the same type class as Remeron.
Typically Pamelor and Nortryptyline can give similar benefits to Effexor, i.e. dopamine improvement.
Finally, I assume from your post that your problem is that you are still too depressed, that mania is not a problem at this point. If it is you have to take that into account. And remember that some meds, even some antidepressants, can actually CAUSE depression in some people. Truth is stranger that fiction.
Sorry if I have been long-winded but the above is mainly intended to be food for thought.
----------------
"Help a man fish and he will have food for one meal. Help a man to hunt an elephant, and he will have food for a year, as well as ivory."
--Edgar Higgenbotham





All times are GMT -7. The time now is 01:11 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!